Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

On the surface area of the ellipsoid

Author: Stuart R. Keller
Journal: Math. Comp. 33 (1979), 310-314
MSC: Primary 65D30; Secondary 53A05
MathSciNet review: 514826
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An expression is derived for the surface area of an ellipsoid in the form of a convergent series. The derivation is based upon an n-point Gauss-Chebyshev numerical quadrature. The rate of convergence and accuracy of the formula are demonstrated by computing the surface area of several ellipsoids.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D30, 53A05

Retrieve articles in all journals with MSC: 65D30, 53A05

Additional Information

PII: S 0025-5718(1979)0514826-4
Article copyright: © Copyright 1979 American Mathematical Society